Alert archive / Washington / Wind Advisories in 2014
Wind Advisory 16, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Apr 22, 2014, 4:01 AM PDT for Kittitas County, Yakima County, Washington. It took effect at Apr 22, 2014, 11:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2014, 4:01 AM PDT (11:01 UTC)
- In effect from
- Apr 22, 2014, 11:00 AM PDT
- Expired
- Apr 22, 2014, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Pendleton, OR
Counties Kittitas County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 188 km from the middle of the area, began a volume at 11:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 00:00Z, 11.0 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1057 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
626 WWUS76 KPDT 221101 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 401 AM PDT TUE APR 22 2014 ...VERY WINDY IN THE KITTITAS VALLEY LATE THIS MORNING INTO EARLY EVENING... .A PACIFIC SYSTEM WILL MOVE ACROSS THE REGION TODAY. THIS SYSTEM WILL INCREASE THE PRESSURE GRADIENTS LATE THIS MORNING AND THIS AFTERNOON...ESPECIALLY ACROSS THE KITTITAS VALLEY. THUS VERY WINDY CONDITIONS CAN BE EXPECTED ACROSS THE KITTITAS VALLEY INTO EARLY THIS EVENING. WAZ026-222215- /O.NEW.KPDT.WI.Y.0016.140422T1800Z-140423T0300Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 401 AM PDT TUE APR 22 2014 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING. * TIMING: WINDS WILL INCREASE THIS MORNING...PEAKING BETWEEN NOON AND 6 PM PDT. * WINDS: NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS TO AROUND 45 MPH. * IMPACTS: THE VERY WINDY CONDITIONS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY ON INTERSTATES 90 AND 82. UNSECURED OBJECTS MAY BE LIFTED BY THE WIND. MINOR TREE AND PROPERTY DAMAGE IS ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
2 follow-up statements
766 WWUS76 KPDT 222136 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 236 PM PDT TUE APR 22 2014 ...VERY WINDY CONDITIONS WILL CONTINUE ACROSS THE KITTITAS VALLEY INTO THIS EVENING... .A PACIFIC SYSTEM WILL MOVE ACROSS THE REGION TODAY. THIS SYSTEM WILL CONTINUE TO INCREASE THE PRESSURE GRADIENTS...ESPECIALLY ACROSS THE KITTITAS VALLEY AND VERY WINDY CONDITIONS CAN BE EXPECTED INTO THIS EVENING. WAZ026-230300- /O.CON.KPDT.WI.Y.0016.000000T0000Z-140423T0300Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 236 PM PDT TUE APR 22 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * TIMING: WINDY CONDITIONS WILL CONTINUE INTO THIS EVENING. * WINDS: NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS TO AROUND 45 MPH. * IMPACTS: THE VERY WINDY CONDITIONS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY ON INTERSTATES 90 AND 82. UNSECURED OBJECTS MAY BE LIFTED BY THE WIND. MINOR TREE AND PROPERTY DAMAGE IS ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
069 WWUS76 KPDT 230245 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 745 PM PDT TUE APR 22 2014 WAZ026-230345- /O.EXP.KPDT.WI.Y.0016.000000T0000Z-140423T0300Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 745 PM PDT TUE APR 22 2014 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. WINDS IN THE KITTITAS VALLEY HAVE DECREASED BELOW ADVISORY LEVELS AND THEY ARE EXPECTED TO CONTINUE DECREASING OVERNIGHT. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 PM THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Apr 22, 3:00 AM PDT, 1 hour 1 minute earlier.
Area forecast discussion, Apr 22, 3:00 AM PDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
300 AM PDT TUE APR 22 2014
.SHORT TERM...TODAY THROUGH WEDNESDAY...AN UPPER TROUGH IS CURRENTLY
NEARING THE PACIFIC NORTHWEST COAST EARLY THIS MORNING. THE SYSTEM'S
COLD FRONT IS JUST AHEAD OF THE UPPER TROUGH AXIS, CURRENTLY MOVING
INTO THE WILLAMETTE VALLEY AND PUGET SOUND. AS SUCH WILL SEE A
GRADUAL DECREASE IN PRECIP THROUGH MID MORNING FROM CENTRAL
WASHINGTON SOUTH TO CENTRAL OREGON. MEANWHILE PRECIP WILL CONTINUE
OR INCREASE ELSEWHERE INTO MID MORNING. SHOWERS WILL DECREASE FORM
WEST TO EAST THIS AFTERNOON AND THIS EVENING AS THE TROUGH AXIS
MOVES THROUGH THE INTERIOR NORTHWEST. WINDS WILL INCREASE THROUGH
THE MORNING, PEAKING IN THE AFTERNOON AND EARLY EVENING. SUSTAINED
SPEEDS WILL MAINLY RUN BETWEEN 15 AND 30 MPH. THE STRONGEST WINDS
WILL BE IN THE KITTITAS VALLEY AND WILL ISSUE A WIND ADVISORY FOR
THIS ZONE. SNOW LEVELS WILL GRADUALLY FALL TODAY. SNOW LEVELS WILL
FALL TO AROUND 3500 FEET THIS MORNING OVER CENTRAL OREGON AND
CENTRAL WASHINGTON. THIS LEVELS WILL INCREASE SLIGHTLY IN THE
AFTERNOON. ELSEWHERE SNOW LEVELS WILL RUN BETWEEN 4500 AND 6000 FEET
THIS MORNING, AND BETWEEN 4500 AND 5000 FEET THIS AFTERNOON. EXPECT
LIGHT SNOW AMOUNTS OF 3 INCHES OR LESS AT THE HIGHER ELEVATIONS
TODAY. ANOTHER WEAK DISTURBANCE WILL BRING AN INCREASE IN SHOWER
ACTIVITY OVERNIGHT. ONSHORE FLOW WEDNESDAY WILL KEEP VARYING CHANCES
OF SHOWERS GOING THROUGH THE DAY, WITH THE BEST CHANCES OVER THE
MOUNTAINS. SNOW LEVELS OVERNIGHT TONIGHT INTO EARLY WEDNESDAY WILL
RUN AROUND 3000 FEET, THEN RISE TO BETWEEN 4000 AND 4500 FEET
WEDNESDAY AFTERNOON. PRECIP AMOUNTS WILL BE LIGHT, THUS SNOW AMOUNTS
WILL BE LIMITED. 90
.LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY...A WEAK TRANSITORY
RIDGE WILL CROSS THE AREA WEDNESDAY NIGHT AS A TROUGH CONTINUES TO
MOVE OFF INTO THE ROCKIES. LINGERING SHOWERS AND A MOIST WESTERLY
FLOW WILL KEEP A CHANCE OF CHANCE OF RAIN IN THE MOUNTAINS AND A
SLIGHT CHANCE OF RAIN IN THE COLUMBIA BASIN. ON THURSDAY A DEEP
UPPER LEVEL TROUGH WILL PUSH A FRONT ACROSS THE AREA WITH A GENEROUS
HELPING OF RAIN EXPECTED ACROSS THE AREA. LOWER ELEVATIONS WILL SEE
AROUND A QUARTER OF AN INCH AND UP HALF AN INCH IS EXPECTED IN THE
MOUNTAINS. THERE WILL ALSO BE SOME INSTABILITY IN THE EASTERN
MOUNTAINS, SO HAVE ADDED A SLIGHT CHANCE OF THUNDERSTORMS THERE IN
THE AFTERNOON AND EVENING. THE RAIN WILL TAPER OFF TO SHOWERS
THURSDAY NIGHT. THE TROUGH WILL REMAIN OVER THE AREA FRIDAY AND
FRIDAY NIGHT AND THE UNSETTLED CONDITIONS WILL CONTINUE WITH LIGHT
RAIN AND MOUNTAIN SNOW SHOWERS THROUGH FRIDAY NIGHT. SNOW LEVELS
FRIDAY WILL DROP TO AROUND 4000-4500 FEET SO LOCATIONS ABOVE THAT
ELEVATION MAY SEE AN INCH OR SO OF SNOW. ON SATURDAY MOST OF THE
ENERGY IN THE TROUGH WILL MOVE EAST BUT WITH THE TROUGH AND MOISTURE
STILL OVER THE AREA HAVE CONTINUED A SLIGHT CHANCE OF RAIN SHOWERS
IN THE LOWER ELEVATIONS AND A CHANCE OF RAIN AND SNOW SHOWERS IN THE
MOUNTAINS THROUGH SATURDAY NIGHT. MODELS SHOW ANOTHER FRONT ARRIVING
SUNDAY BUT DISAGREE AS TO ITS STRENGTH. THE GFS HAS IT SPLIT AND
FALL APART WHILE THE THE ECMWF KEEPS IT INTACT. GIVEN THE
DIFFERENCES, HAVE KEPT A SLIGHT CHANCE OF RAIN SHOWERS IN THE LOWER
ELEVATIONS AND A CHANCE OF RAIN SHOWERS IN THE MOUNTAINS. MODELS
THEN BEGIN TO SHOW RIDGING DEVELOPING MONDAY THROUGH TUESDAY. HAVE
TO BEGUN TO DRY OUT THE FORECAST MONDAY THROUGH TUESDAY. PERRY.
&&
.AVIATION...PREVIOUS DISCUSSION...06Z TAFS...RAIN WILL SPREAD NEWD
ACROSS THE ENTIRE AREA TONIGHT AND END FROM WEST TO EAST TUESDAY.
MUCH OF THE RAIN WILL PUSH EAST OF THE TAF SITES BY 21Z TUESDAY.
MOSTLY VFR CONDITIONS ARE EXPECTED WITH CEILINGS 4-7 THOUSAND FEET
AGL. HOWEVER IN HEAVIER RAIN VSBYS AND CEILINGS MAY LOWER TO MVFR.
WINDS WILL BE MOSTLY FROM THE WEST TONIGHT AROUND 10 KT BUT AFTER
15Z TUESDAY INCREASE TO 15-25 KT WITH HIGHER GUSTS.
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 55 39 58 44 / 80 30 30 60
ALW 55 43 57 46 / 80 40 30 50
PSC 62 43 63 49 / 70 20 30 50
YKM 60 37 59 40 / 60 20 20 50
HRI 60 41 62 46 / 70 20 30 50
ELN 56 38 58 39 / 60 20 20 50
RDM 51 31 55 37 / 70 30 30 60
LGD 50 36 53 40 / 80 40 40 70
GCD 51 33 54 36 / 80 40 40 60
DLS 58 42 61 46 / 60 30 40 70
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...WIND ADVISORY FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING
WAZ026.
&&
THREAT INDEX
TODAY : GREEN
WEDNESDAY : GREEN
THURSDAY : GREEN
GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
90/83/83Nearby
Wind Advisories in Washington, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.